Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 6, NWS Topeka, KS

April 5, 20229 counties in Kansas

NWS Topeka, KS issued this wind advisory at Apr 5, 2022, 2:37 PM CDT for 9 counties in Kansas. It took effect at Apr 6, 2022, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2022, 2:37 PM CDT (19:37 UTC)
In effect from
Apr 6, 2022, 10:00 AM CDT
Expired
Apr 6, 2022, 8:00 PM CDT
In force
10 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 86 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

416 
WWUS73 KTOP 051937
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
237 PM CDT Tue Apr 5 2022

KSZ008-009-020>022-034>037-061100-
/O.NEW.KTOP.WI.Y.0006.220406T1500Z-220407T0100Z/
Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
Morris-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Manhattan, Minneapolis, 
Bennington, Abilene, Herington, Junction City, and Council Grove
237 PM CDT Tue Apr 5 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Republic, Washington, Cloud, Clay, Riley, Ottawa, 
  Dickinson, Geary and Morris Counties.

* WHEN...From 10 AM to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
182 
WWUS73 KTOP 060216
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
916 PM CDT Tue Apr 5 2022

KSZ008-009-020>022-034>037-070100-
/O.CON.KTOP.WI.Y.0006.220406T1500Z-220407T0100Z/
Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
Morris-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Manhattan, Minneapolis, 
Bennington, Abilene, Herington, Junction City, and Council Grove
916 PM CDT Tue Apr 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Republic, Washington, Cloud, Clay, Riley, Ottawa, 
  Dickinson, Geary and Morris Counties.

* WHEN...From 10 AM to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
073 
WWUS73 KTOP 060814
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
314 AM CDT Wed Apr 6 2022

KSZ008-009-020>022-034>037-062100-
/O.CON.KTOP.WI.Y.0006.220406T1500Z-220407T0100Z/
Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary-
Morris-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Manhattan, Minneapolis, 
Bennington, Abilene, Herington, Junction City, and Council Grove
314 AM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts around 45 mph 
  expected.

* WHERE...Republic, Washington, Cloud, Clay, Riley, Ottawa, 
  Dickinson, Geary and Morris Counties.

* WHEN...From 10 AM to 8 PM CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving high profile vehicles will be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
956 
WWUS73 KTOP 062008
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
308 PM CDT Wed Apr 6 2022

KSZ008-020-034-070700-
/O.NEW.KTOP.WI.Y.0007.220407T1500Z-220408T0100Z/
/O.CON.KTOP.WI.Y.0006.000000T0000Z-220407T0100Z/
Republic-Cloud-Ottawa-
Including the cities of Belleville, Concordia, Minneapolis, 
and Bennington
308 PM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph
  expected.

* WHERE...Republic, Cloud and Ottawa Counties.

* WHEN...For the first Wind Advisory, until 8 PM CDT this 
  evening. For the second Wind Advisory, from 10 AM to 8 PM CDT 
  Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ009-021-022-035>037-070100-
/O.CON.KTOP.WI.Y.0006.000000T0000Z-220407T0100Z/
Washington-Clay-Riley-Dickinson-Geary-Morris-
Including the cities of Washington, Hanover, Clifton, Linn, 
Greenleaf, Clay Center, Manhattan, Abilene, Herington, 
Junction City, and Council Grove
308 PM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts around 45 mph 
  expected.

* WHERE...Republic, Washington, Cloud, Clay, Riley, Ottawa, 
  Dickinson, Geary and Morris Counties.

* WHEN...From 10 AM to 8 PM CDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Driving high profile vehicles will be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
869 
WWUS73 KTOP 070045
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
745 PM CDT Wed Apr 6 2022

KSZ008-020-034-070930-
/O.EXP.KTOP.WI.Y.0006.000000T0000Z-220407T0100Z/
/O.CON.KTOP.WI.Y.0007.220407T1500Z-220408T0100Z/
Republic-Cloud-Ottawa-
Including the cities of Belleville, Concordia, Minneapolis, 
and Bennington
745 PM CDT Wed Apr 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Republic, Cloud and Ottawa Counties.

* WHEN...From 10 AM to 8 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ009-021-022-035>037-070145-
/O.EXP.KTOP.WI.Y.0006.000000T0000Z-220407T0100Z/
Washington-Clay-Riley-Dickinson-Geary-Morris-
Including the cities of Washington, Hanover, Clifton, Linn, 
Greenleaf, Clay Center, Manhattan, Abilene, Herington, 
Junction City, and Council Grove
745 PM CDT Wed Apr 6 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Northwest winds will continue to decrease this evening. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 5, 12:42 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 5, 12:42 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1242 PM CDT Tue Apr 5 2022

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 314 AM CDT Tue Apr 5 2022

Key Messages:

- Chance for showers, embedded thunderstorms this evening

- Very high to extreme fire danger Wednesday

- Windy conditions expected Wednesday through Friday

Early this morning a mid level trough was moving into Montana while
a strong mid level jet was present from the Pacific Northwest into
Idaho. Surface analysis shows southerly winds across central into
northeast Kansas as well as 50 degree dew points moving into
southeast Kansas at 07Z. Low clouds have also been spreading
northward across east central into south central Kansas and are
expected to cover much of the cwa by sunrise this morning.

The mid level trough moves southeast through the day today across
the northern Plains then into Wisconsin later tonight. This feature
will bring a surface trough southeast across north central,
northeast and east central Kansas during the afternoon hours. A few
showers and thunderstorms will be possible late this afternoon and
evening near and behind the frontal boundary as strong mid level
winds push into the area. Forecast soundings suggest 300 to 400 J/kg
of MUCAPE across east central Kansas from late afternoon into the
evening hours. Forecast soundings suggest clouds will mix out by 18Z
with sunshine this afternoon. Highs today in the upper 60s to lower
70s are expected. Lows tonight cool into the upper 30s to lower 40s.

Wednesday a strong pressure gradient across the Plains will lead to
gusty northwest winds which look to last into late Thursday or early
Friday as the upper trough remains over the area with a deep surface
low nearly stationary over Iowa into Wisconsin. Wednesday winds of
25 to 35 mph with gusts to 45 mph are expected. Winds will only be a
tad lighter on Thursday with gusts to near 40 mph expected. Highs in
the upper 50s to lower 60s Wednesday, then int he 50s through
Friday.

By the weekend the upper system moves off to the east and
temperatures rebound back into the 70s by Sunday with a mid level
ridge moving across the Plains then transitioning to a southwest
flow with good thermal advection. Another trough moves into and
deepens across the western states with a southwest flow continuing
across the Plains. The chance of showers and a few storms returns
Sunday night and Monday as a frontal boundary lay across the area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1238 PM CDT Tue Apr 5 2022

MVFR stratus should lift by 19Z with VFR conditions anticipated
thereafter. A few rain showers are possible after 22-23Z and
mainly at the Topeka sites. In addition, winds will veer to the
northwest by 23Z with speeds 10-15 kt. Marginal LLWS is possible
overnight, although magnitudes should remain below criteria. West
winds will rapidly increase after 14-15Z with sustained speeds
between 20-25 kt, gusting 30-40 kt.

&&

.FIRE WEATHER...
Issued at 314 AM CDT Tue Apr 5 2022

Main emphasis will be initially on Wednesday across north central
into parts of northeast Kansas as strong winds will be present along
with RH dropping to around 20 percent in the afternoon hours. Kansas
State Mesonet data show fuel loads remain large, ERC's exceeding the
90th percentile, susceptible to rapid fire growth. Northwest winds
gusting to 45 mph are expected and will coincide with the drop in RH
in the afternoon. Therefore will issue a Fire Weather Watch from
noon to 8pm Wednesday. With gusty winds remaining through Friday
with very high fire danger expected. With a warmup over the weekend
and increasing southerly winds elevated fire danger will be possible
across parts of the area through Sunday.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
evening for KSZ008-009-020>022-034>037.

&&

DISCUSSION...53
AVIATION...Baerg
FIRE WEATHER...53
Hazardous weather outlook, Apr 5, 3:36 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Topeka KS
336 AM CDT Tue Apr 5 2022

KSZ008>012-020>024-026-034>040-054>056-058-059-060845-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
336 AM CDT Tue Apr 5 2022

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible late this afternoon and
evening across east central Kansas. Severe weather is not
expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Very High to Extreme fire danger is expected Wednesday afternoon.
Strong northwest winds of 25 to 35 mph with gusts up to 45 mph
are forecast for Wednesday and Thursday. A fire Weather Watch has
been issued for north central and parts of northeast Kansas
Wednesday afternoon into early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:27 AM CDTFire Weather WatchTOPClay, Cloud, Dickinson, Geary, Morris, Ottawa and 3 more11 hr
Apr 5, 2:46 PM CDTFire Weather WatchTOPCloud, Ottawa, Republic24 hr
Apr 5, 2:46 PM CDTRed Flag WarningTOPAnderson, Clay, Cloud, Coffey, Dickinson, Geary and 6 more29 hr

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.